MAUDE Adverse Event Report: COOK ENDOSCOPY ACUSNARE POLYPECTOMY SNARE; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

COOK ENDOSCOPY ACUSNARE POLYPECTOMY SNARE; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Catalog Number ASDB-25-015-S
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continued from concomitant medical product(s): - erbe electrosurgical generator.Occupation- non-healthcare professional.1037905-2018-0046.Investigation evaluation: both of the used devices were returned for evaluation.Device 1: our laboratory evaluation of the product said to be involved confirmed the report.The snare was returned with the snare head slightly advanced outside the distal end of the sheath.The snare head would not retract back into the sheath by handle manipulation.The handle of the device was manipulated to advance the snare head, and when the snare head was advanced outside the sheath, the snare head was misshaped.The snare head did not form a uniform duck bill.When the snare head was advanced outside the sheath, the snare wire was bent below where the duck bill is normally formed.This created two (2) bends in the snare wire.One (1) that was made to create the duck bill shape, and one (1) that was bent during use; thus creating a misshaped snare head.The misshaped snare head contributed to the retraction difficulty that the user encountered.Further, when the snare head was retracted into the sheath, the additional bend in the snare wire was preventing the snare head from fully retracting.The snare wire was manipulated with a pair of tweezers and formed back into a duck bill shape with one (1) bend in the distal end of the wire.The snare head smoothly advanced and retracted when manipulating the handle.When the snare head was fully retracted inside the sheath, the distance from the distal end of the snare wire to the distal end of the sheath met specification.The sheath of the snare was disassembled from the handle to evaluate the formed snare wire.It was found that the snare wire cannula that is soldered to the snare wire was in the correct location.Device 2: our laboratory evaluation of the product said to be involved confirmed the report.The snare was returned with the snare head retracted inside the sheath of the device.The handle of the device was manipulated to advance the snare head, and when the snare head was advanced outside the sheath, the snare head was slightly misshaped.The snare wire was bent slightly below where the duck bill is normally formed.When the handle of the device was manipulated, the snare head advanced and retracted with slight resistance.The misshaped snare head could have contributed to the slight resistance felt during advancement and retraction that the user encountered.The snare wire was manipulated with a pair of tweezers and formed back into a duck bill shape with one (1) bend in the distal end of the wire.The snare head smoothly advanced and retracted when manipulating the handle.When the snare head was fully retracted inside the sheath, the distance from the distal end of the snare wire to the distal end of the sheath met specification.The sheath of the snare was disassembled from the handle to evaluate the formed snare wire.It was found during the evaluation that the snare wire cannula that is soldered to the snare wire was in the correct location.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a corrective action has been initiated to reduce occurrences for snare head retraction difficulties for asdb devices.The product said to be involved is included in the scope of the corrective actions.Prior to distribution, all acusnare polypectomy snares are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a corrective action has been initiated in an effort to reduce occurrences of this nature.This product was manufactured prior to implementation of this corrective action.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During a polypectomy, the physician used two (2) cook acusnare polypectomy snares.After one use of the snares, the snares deformed.Most of the time the user cannot retract the snares into the sheath.Because of this deformity, [the snares] can only be used once [for one polyp] and do not cut all the way through because the snares cannot retract fully through the polyp.See related mdrs 1037905-2018-00457, 1037905-2018-00458, and 1037905-2018-00459.A section of the devices did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
ACUSNARE POLYPECTOMY SNARE
Common Device Name
KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key7918850
Report Number1037905-2018-00460
Device Sequence Number16628490
Product Code KNS
UDI-Device Identifier00827002226494
UDI-Public(01)00827002226494(17)210419(10)W4058231
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K851958
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/19/2021
Device Catalogue NumberASDB-25-015-S
Device Lot NumberW4058231
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2018
Initial Report FDA Received Date09/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1